Alert archive / California / Hazardous Seas Warnings in 2015
Hazardous Seas Warning 24, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Jul 17, 2015, 9:09 PM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2015, 9:09 PM PDT (04:09 UTC)
- Expired
- Jul 18, 2015, 2:21 AM PDT
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
827 WHUS76 KEKA 180409 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 909 PM PDT FRI JUL 17 2015 PZZ470-181215- /O.EXP.KEKA.GL.W.0020.000000T0000Z-150718T0400Z/ /O.NEW.KEKA.SE.W.0024.150718T0409Z-150718T1000Z/ /O.EXB.KEKA.SC.Y.0158.000000T0000Z-150718T2200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 909 PM PDT FRI JUL 17 2015 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT SATURDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT SATURDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 PM PDT SATURDAY. * WINDS...N 15 TO 25 KT. GUSTS TO 30 KT MAINLY AROUND PT ST GEORGE AND CAPE MENDOCINO. WINDS EASING TO 5 TO 10 KT ON SATURDAY. * SEAS...NW WAVES 14 FT AT 9 SECONDS. HIGHEST SEAS NW PORTION. SEAS SUBSIDING TO 7 FT BY SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-181000- /O.CON.KEKA.SC.Y.0158.000000T0000Z-150718T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 909 PM PDT FRI JUL 17 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WINDS...N 5 TO 10 KT. * SEAS...NW 9 TO 11 FT AT 9 SECONDS. HIGHEST SEAS AROUND PT ST GEORGE. SEAS SUBSIDING TO 7 FT BY SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ475-181215- /O.CON.KEKA.SC.Y.0159.000000T0000Z-150718T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 909 PM PDT FRI JUL 17 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... * WINDS...N 5 TO 15 KT...EXCEPT 15 TO 25 KT NEAR CAPE MENDOCINO. WINDS BECOMING S 5 TO 15 KT THROUGHOUT ON SATURDAY. * SEAS...N 8 TO 10 FT AT 9 SECONDS OVERNIGHT. SEAS SUBSIDING TO 6 FT BY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
1 follow-up statement
951 WHUS76 KEKA 180921 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 221 AM PDT SAT JUL 18 2015 PZZ470-181600- /O.CAN.KEKA.SE.W.0024.000000T0000Z-150718T1000Z/ /O.EXT.KEKA.SC.Y.0158.000000T0000Z-150718T1600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 221 AM PDT SAT JUL 18 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS...EASING THIS MORNING. * SEAS...SUBSIDING THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-181030- /O.CAN.KEKA.SC.Y.0158.000000T0000Z-150718T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 221 AM PDT SAT JUL 18 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ475-181030- /O.CAN.KEKA.SC.Y.0159.000000T0000Z-150718T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 221 AM PDT SAT JUL 18 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Jul 17, 3:40 PM PDT, 5 hours 29 minutes earlier.
Area forecast discussion, Jul 17, 3:40 PM PDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
340 PM PDT FRI JUL 17 2015
.SYNOPSIS...STRATUS AND FOG WILL INCREASE AT THE COAST THIS
WEEKEND AS WINDS OVER THE COASTAL WATERS BECOME SOUTHERLY.
SEASONABLY WARM WEATHER CONDITIONS WILL PERSIST IN THE INTERIOR
THROUGH THE WEEKEND.
&&
.DISCUSSION...STRATUS AND PATCHY FOG REMAINED BOTTLED UP SOUTH OF
PUNTA GORDA TODAY AS ROBUST NORTHERLY FLOW CONTINUED OVER THE
COASTAL WATERS NORTH OF CAPE MENDO. WINDS HAVE BEEN SOUTHERLY
SOUTH OF THE CAPE WITH LOW CLOUDS AND PATCHY FOG MEANDERING ABOUT
ALONG THE IMMEDIATE COASTLINE OF MENDOCINO COUNTY ALL DAY. BOTH
THE GFS AND NAM12 INDICATE LOW PRESSURE DEVELOPING NORTH OF CAPE
MENDO TONIGHT WITH SOUTHERLY WINDS DEVELOPING NEAR SHORE AFTER
MIDNIGHT. THE SOUTHERLY FLOW WILL ADVECT STRATUS NORTHWARD LATE
TONIGHT INTO SATURDAY MORNING BRINGING AN END TO THE SUNNY DAYS
ALONG THE NORTH COAST. GRADIENTS ARE NOT LOOKING STRONGLY ONSHORE
ON SAT...SO THE INLAND PORTIONS OF ZONES 1 AND 2 SHOULD CLEAR OUT
WITH DAYTIME HEATING. CLOSER TO THE COAST...SUSPECT THE LOW CLOUDS
AND FOG WILL LINGER THROUGH THE DAY SAT AND SUN.
ACROSS MUCH OF THE INTERIOR TODAY...SKIES HAVE BEEN MOSTLY CLEAR.
TOWERING CUMULUS HAS BEEN SPROUTING UP OVER THE MOUNTAINS OF
TRINITY COUNTY THIS AFTERNOON IN RESPONSE TO AN UPPER TROUGH
DROPPING IN FROM THE NORTH. NAM12 PROFILES INDICATE DECENT SBCAPE
OVER THE YOLLA BOLLY MOUNTAINS BUT THERE IS A STRONG CAPPING
LAYER AND TOO MUCH CIN FOR STORMS. THE CUMULUS CLOUD COVER WILL BE
GONE BY MID TO LATE EVENING.
MOST ALL REPORTING STATIONS WERE ABOUT THE SAME TO A FEW DEGRESS
LOWER THAN YESTERDAY AT THIS TIME. SLIGHTLY BETTER COOLING IS
EXPECTED ON SAT IN THE INTERIOR AS MODIFIED MARINE AIR FILTERS
INLAND AND THE ABOVE MENTIONED TROUGH SKIRTS SOUTH OF THE AREA BY
THE EVENING HOURS. SUNDAY SHOULD BE A NEAR CARBON AS THE THERMAL
TROUGH WEAKENS AND SHIFTS FARTHER INLAND.
MON THROUGH FRI...A CLOSED UPPER LOW OFFSHORE THE CENTRAL AND
SOUTHERN CALIFORNIA COAST WILL START TO LIFT OUT TO THE ENE MON
INTO TUE. THE MAIN THRUST OF MOISTURE AND PRECIP ASSOCIATED WITH
THIS LOW WILL REMAIN SOUTH OF THE AREA OVER CENTRAL AND SOUTHERN
CAL. FOR NOW WILL CONTINUE WITH PRECIP CHANCES AROUND 10% OVER THE
INTERIOR MOUNTAINS IN THE EVENT WE SEE SOME MID LAYER MOISTURE
SPREAD INTO THE AREA. A LARGE SCALE TROUGH IN THE GULF OF AK WILL
SLOWLY DIG SOUTHWARD OVER NORTHERN CALIFORNIA MID TO LATE NEXT
WEEK. THIS SHOULD RESULT IN DECREASING TEMPERATURES ACROSS THE
BOARD...WITH PERHAPS A DEEPER MARINE LAYER EXTENDING INTO THE
INTERIOR EACH NIGHT AND MORNING. THE GFS IS DEEPER AND FASTER WITH
THE TROUGH COMPARED TO THE ECMWF...SO WENT WITH THE CONSENSUS FOR
TEMPERATURES. THIS UPPER TROUGH APPEARS TO BE DRY WITH LITTLE OR
NO DYNAMICS FOR SIGNIFICANT PRECIP PRODUCTION. THUS WILL MAINTAIN
A MOSTLY DRY FORECAST WITH CLIMO PRECIP CHANCES WHICH IS NOT MUCH
MORE THAN 10% FOR THIS TIME OF YEAR.
&&
.AVIATION...SKIES ARE MOSTLY CLEAR ACROSS THE BULK OF THE AREA WITH
A LOW CLOUD BANK PAUSED S OF CAPE MENDOCINO AND CU DEVELOPING OVER
THE INTERIOR MOUNTAINS. THE WEAK S FLOW ALONG THE MENDOCINO AND
EXTREME S HUMBOLDT COASTS MAY WEAKEN A BIT THIS EVENING...BUT IT IS
FORECAST TO PICK UP AND SPREAD N UP THE COAST AS THE INLAND THERMAL
TROF SHIFTS OFFSHORE. AS A RESULT...CLOUD BANK WILL LIKELY CONTINUE
STALLED EARLY THIS EVENING...THEN BEGIN TO PUSH N AND EVENTUALLY
AFFECT REDWOOD COASTAL TAF SITES LATER TONIGHT. CONFIDENCE IS HIGHER
WITH THIS FORECAST THAN YESTERDAY'S FORECAST. GUSTY WINDS AT KCEC
AND KUKI WILL GRADUALLY DIMINISH THIS EVENING...WITH LIGHTER WINDS
ANTICIPATED FOR SAT. /SEC
&&
.MARINE...N GALES WILL CONTINUE IN THE N OFFSHORE WATERS THRU THIS
EVENING WITH SMALL CRAFT CONDITIONS ACROSS THE N NEAR SHORE AND S
OFFSHORE WATERS. HAZARDOUS SEAS WARNINGS HAVE BEEN ALLOWED TO EXPIRE
ALONG WITH THE S NEAR SHORE SMALL CRAFT ADVISORY. ADJUSTED WIND
DIRECTIONS TO SOUTHERLY IN THE S NEAR SHORE WATERS THIS EVENING.
MORE UNIFORM S GRADIENT WIND IS BEING INDICATED BY THE MODELS LATER
TONIGHT AND SAT...SO MANUAL ADJUSTMENTS SHOULD NO LONGER BE
NECESSARY. WINDS WILL DIMINISH OVER THE WEEKEND AND BECOME LIGHT S
ON SUN BEFORE TURNING N AND INCREASING EARLY NEXT WEEK. HOWEVER...
WINDS ARE EXPECTED TO BE LIGHTER THAN THE LATEST WIND EVENT. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 3 AM PDT SATURDAY FOR PZZ450.
HAZARDOUS SEAS WARNING UNTIL 3 PM PDT THIS AFTERNOON FOR PZZ450.
GALE WARNING UNTIL 9 PM PDT THIS EVENING FOR PZZ470.
SMALL CRAFT ADVISORY UNTIL 3 PM PDT THIS AFTERNOON FOR PZZ455.
SMALL CRAFT ADVISORY UNTIL 9 AM PDT SATURDAY FOR PZZ475.
HAZARDOUS SEAS WARNING UNTIL 3 PM PDT THIS AFTERNOON FOR PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Jul 17, 4:32 AM PDT, 16 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 432 AM PDT FRI JUL 17 2015 CAZ001>004-076-181145- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 432 AM PDT FRI JUL 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Hazardous Seas Warnings in California, 2015Every hazardous seas warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.